Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Have IBS and reflux. Prescribed Loferamine. Passing wind, have diarrhea, pain, constipation. Help

I have ibs symptoms with gastro-oesophageal reflux disease I just don t know fron one day to another how I.m going to feel I m 78 years of age and my present situation only started 3years ago it has completely ruined my social .. I ha ve been told by a gastro- enterologist that the problem I have is related to the brain which is emphasing the symptoms. I have had no food intolerance tests or analysis of stools . I have recently been prescribed loferamine but it has completely destroyed my sleep pattern so apart from the symptoms of constipation diarrhoea pain and copious amounts of passing wind I m tired all the time because I cannot sleep. I understand that some medics do not believe thatibs cannot be relieved and that it is always related to an underlying problem. help please
Asked On : Wed, 20 Mar 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General Surgeon 's  Response

Thank you for the query.

Diarrhea and constipation alternately can indicate serious large intestine disease (even a cancer). Especially at your age (over the age of 50, the risk of colon cancer rises). This is more probable if you have also weight loss, blood in stool, nausea, bloated abdomen, abdominal pain.
Loperamide wont solve your problem.
Other possible reason is chronic bacterial infection.
The first thing which should be done at your case is colonoscopy. Please force your doctor to do this test. Stool culture test should be also done.

Hope this will help.
Answered: Sat, 27 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor